Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 23, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 8, 2011, 1:52 AM MDT for Dawson County, McCone County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 1:52 AM MDT (07:52 UTC)
- Expired
- Jul 8, 2011, 5:36 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, MT, McCone County, MT
The radar
The Glasgow radar (KGGW), 128 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
160 WGUS55 KGGW 080752 FFWGGW MTC021-055-081145- /O.NEW.KGGW.FF.W.0023.110708T0752Z-110708T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 152 AM MDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN MCCONE COUNTY IN NORTHEAST MONTANA... WESTERN DAWSON COUNTY IN NORTHEAST MONTANA... * UNTIL 545 AM MDT. * AT 148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER RURAL AREAS OF DAWSON AND MCCONE COUNTIES SOUTHEAST OF CIRCLE. AREAS ALONG AND SOUTH OF HIGHWAY 200 SOUTH ARE MOST LIKELY TO SEE FLASH FLOODING FROM THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4735 10573 4748 10530 4718 10528 4718 10573 $$ GFF WEATHER.GOV/GLASGOW
2 follow-up statements
962 WGUS75 KGGW 080954 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 354 AM MDT FRI JUL 8 2011 MTC021-055-081145- /O.CON.KGGW.FF.W.0023.000000T0000Z-110708T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-MCCONE- 354 AM MDT FRI JUL 8 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM MDT FOR SOUTHEASTERN MCCONE AND WESTERN DAWSON COUNTIES... AT 346 AM MDT...RUNOFF FROM VERY HEAVY RAIN WILL CONTINUE TO PRODUCE FLASH FLOODING OVER THE WARNED AREA. AREAS ALONG AND SOUTH OF HIGHWAY 200 SOUTH SOUTHEAST OF CIRCLE ARE MOST LIKELY TO SEE FLASH FLOODING FROM THE HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4735 10573 4748 10530 4718 10528 4718 10573 $$ GFF WEATHER.GOV/GLASGOW
702 WGUS75 KGGW 081136 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 536 AM MDT FRI JUL 8 2011 MTC021-055-081145- /O.CAN.KGGW.FF.W.0023.000000T0000Z-110708T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-MCCONE- 536 AM MDT FRI JUL 8 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MCCONE AND WESTERN DAWSON COUNTIES... THE STORM THAT PRODUCED HEAVY RAIN HAS ENDED. LAT...LON 4735 10573 4748 10530 4718 10528 4718 10573 $$ WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:21 PM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 7, 9:21 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 921 PM MDT THU JUL 7 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... ACTIVE THUNDERSTORMS...SOME SEVERE...TO THE WEST AND SOUTHWEST HAVE YET TO MAKE IT INTO NORTHEAST MONTANA THIS EVENING AND LOSE STRENGTH WHEN THEY APPRAOCH THE AREA. BUT THEY ARE EXPECTED TO REACH OUR WEST AND SOUTHERN ZONES LATER THIS EVENING AND AFTER MIDNIGHT. SO SPREAD POPS AND TS BASED ON GUIDANCE AND RADAR TRENDS. WILL KEEP SEVERE WORDING OUT FOR NOW SINCE INSTABILITY DECREASES TO THE EAST AND THE EVENING IS SETTING IN. THE REST OF THE FORECAST REMAINS ON TRACK WITH ONLY MINOR TWEAKS BASED ON OBSERVATIONS. SCT PREVIOUS DISCUSSION... CURRENTLY AN UPPER LEVEL TROUGH IS DIGGING SOUTHEAST INTO THE PACIFIC NORTHWEST WHICH IS CAUSING THE UPPER RIDGE TO WEAKEN. SHORTWAVE ENERGY IS FIRING ACROSS THE INTERMOUNTAIN WEST AS THE TROUGH PUSHES FURTHER ONSHORE...CAUSING CONVECTIVE DEVELOPMENT ACROSS WESTERN AND CENTRAL PORTIONS OF THE STATE THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE POSSIBLE TONIGHT AS A SURFACE LOW MOVES INTO NEMONT. FRIDAY MORNING WILL BRING A WIND SHIFT FROM SOUTHEAST TO WEST AS THE ASSOCIATED SURFACE COLD FRONT PUSHES THROUGH. WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH BEHIND THE FRONT...POSSIBLY NECESSITATING A LAKE WIND ADVISORY FOR FORT PECK LAKE. DURING THE OVERNIGHT HOURS TONIGHT AN UPPER LOW WILL SPIN UP OVER SOUTHERN BRITISH COLUMBIA...THIS SYSTEM WILL CONTINUE TO DEEPEN AS IT TRACKS EAST ACROSS SOUTHERN CANADA THROUGH SATURDAY NIGHT. STRONG UPPER LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL CREATE A SHEARED ENVIRONMENT FRIDAY NIGHT THROUGH SATURDAY. WITH LOW LEVEL SOUTHEASTERLY WINDS ADVECTING WARM MOIST AIR IN THE NORTHERN PLAINS AND EASTERN MONTANA CONVECTION WILL LIKELY BE SUSTAINED. HEAVY RAIN WILL BE POSSIBLE DURING THIS TIME AS PRECIPITABLE WATER VALUES RANGE FROM 1.0 TO 1.5 INCHES. THE AIRMASS OVER EASTERN MONTANA WILL BEGIN TO DRY SATURDAY AS WESTERLY FLOW PUMPS IN BEHIND THE EXITING LOW PRESSURE SYSTEM AND THE LOW LEVEL MOISTURE ADVECTS INTO THE DAKOTAS. SKIES WILL QUICKLY CLEAR FROM WEST TO EAST. AES .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... UPDATE...SATURDAY NIGHT THROUGH SUNDAY NIGHT WILL BE A RELATIVELY QUIET PERIOD IN BETWEEN AN EXITING UPPER LOW PUSHING TOWARDS HUDSON BAY AND ANOTHER APPROACHING PACIFIC LOW PRESSURE SYSTEM OFF THE WEST COAST. EXPECT MODERATE TEMPS AND DRY CONDITIONS. MONDAY THROUGH THE REMAINDER OF THE EXTENDED THERE IS GOOD MODEL CONSISTENCY...AND SUBSEQUENT HIGHER CONFIDENCE...IN THE AFOREMENTIONED PACIFIC LOW DIGGING IN OVER THE WEST COAST. THIS WILL DRIVE A HOT SOUTHWEST FLOW ALOFT OVER NORTHEAST MONTANA. THIS IS THE CLASSIC THUNDERSTORM PATTERN FOR THE REGION...THUS THE GOING FORECAST FEATURING A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY LOOKS SPOT ON. THUS MADE VERY FEW CHANGES TO THE GOING FORECAST. GILCHRIST PREVIOUS DISCUSSION...UPPER LOW MOVES FROM SASKATCHEWAN TO MANITOBA SATURDAY NIGHT. NORTHEAST MONTANA WILL REMAIN MOSTLY DRY AS DRY AIR KEEPS BEING PULLED ACROSS THE AREA. ON SUNDAY... AN UPPER RIDGE FORMS OVER THE NORTHERN ROCKIES AND KEEPS THE FORECAST DRY. MONDAY...THE RIDGE AXIS SHIFTS EAST INTO THE DAKOTAS. THIS WILL TURN THE FLOW ALOFT OVER EASTERN MONTANA BACK TO THE SOUTHWEST AS ANOTHER UPPER TROUGH MOVES INTO THE WEST COAST. THIS TROUGH WILL SEND A FRONTAL BOUNDARY THROUGH EASTERN MONTANA MONDAY AFTERNOON AND EVENING. CONDITIONS WILL BE UNSTABLE FOR THE COLD FRONT WHICH SHOULD SET OFF A FEW STRONG THUNDERSTORMS. SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE REMAINDER OF THE PERIOD WITH THE TROUGH STAYING OVER THE WEST COAST. WILL KEEP A CHANCE OF THUNDERSTORMS THROUGH THE REST OF THE PERIOD. FORRESTER && .AVIATION... VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE EVENING HOURS. LATE TONIGHT AN APPROACHING COLD FRONT WILL IMPACT NORTHEAST MONTANA...BRINGING GOOD POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO THE TAF SITES. AT THIS TIME CONFIDENCE IS ONLY HIGH ENOUGH TO PUT IN A VCTS INTO THE TAFS FOR TONIGHT. AS CONFIDENCE GROWS AND INDIVIDUAL CELLS DEVELOP AND CAN BE TIMED...THE TAFS WILL BE UPDATED WITH BETTER TIMING/DETAIL. CEILINGS WILL LOWER TO MVFR AT TIMES WITH THUNDERSTORMS. OUTSIDE OF THUNDERSTORMS INCREASING SOUTHEAST WINDS CAN BE EXPECTED AHEAD OF THE FRONT...WITH A WIND SHIFT TO THE WEST FRIDAY MORNING WITH THE FRONT. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 7, 9:50 AM MDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 950 AM MDT THU JUL 7 2011 MTZ024>027-081200- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 950 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THE YELLOWSTONE RIVER WILL CONTINUE TO RUN HIGH THE NEXT FEW DAYS. RIVER LEVELS WILL RUN WITHIN A FOOT OF FLOOD STAGE AT SIDNEY AND TWO FEET OF FLOOD STAGE AT GLENDIVE TODAY. THE RIVER WILL THEN SLOWLY FALL OR REMAIN STEADY THROUGH THE WEEKEND. RANCHERS AND WATER USERS MAY WANT TO TAKE PRECAUTIONS IF THE HIGHER RIVER LEVELS AFFECT THEIR OPERATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY WITH A GOOD CHANCE OF THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ESPECIALLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>023-059>062-081200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 950 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN PHILLIPS...PETROLEUM COUNTY AND WESTERN GARFIELD THIS MORNING AND AFTERNOON. SOME STORMS COULD BE STRONG TO SEVERE AND PRODUCE HAIL AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY WITH A GOOD CHANCE OF THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ESPECIALLY IN THE AFTERNOON AND EVENING. WESTERLY WIND BEHIND THE COLD FRONT WILL INCREASE SATURDAY TO 15 TO 25 MPH. THIS MAY REQUIRED A WIND ADVISORY FOR FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 8, 12:59 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1259 AM MDT FRI JUL 8 2011 MTZ025-080800- DAWSON- 1259 AM MDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN DAWSON COUNTY IN NORTHEAST MONTANA... UNTIL 200 AM MDT. AT 1254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF LINDSAY...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN THE ADVISORY INCLUDE... BLOOMFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4761 10491 4736 10465 4721 10540 4745 10540 TIME...MOT...LOC 0658Z 238DEG 12KT 4733 10530 GFF WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:59 AM MDT | Special Weather Statement | GGW | Dawson | 61 min |
| Jul 8, 2:46 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 13 hr |
| Jul 8, 1:02 PM MDT | Special Weather Statement | GGW | Dawson | 58 min |
| Jul 8, 1:27 PM MDT | Tornado Warning | GGW | Wibaux | 33 min |
| Jul 8, 1:37 PM MDT | Special Weather Statement | GGW | Roosevelt | 68 min |
| Jul 8, 1:55 PM MDT | Special Weather Statement | GGW | Richland | 65 min |
| Jul 8, 2:26 PM MDT | Special Weather Statement | GGW | Dawson | 64 min |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.